Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Nutrition and ExerciseNutrition and Exercise
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


follow up
Jun 1, 2003

Thanks for info about self care (answered today). Well I am hoping my 350 vl goes down--only been tested 3 times w/i 4-4 weeks of each other--we are not sure if acute or baseline. Buy anyway, some doctors, including Dr. Wohl on here, said that I can wait-and he would in fact recommend it if I were his patient--I guess you disagree? I think my doctor does too. But nobody has told me why. I hear that in UK they wait untl tcells go down lower, like 250 and nothing about treatment for when vl is high. I also heard there is some controvery about whether to start with my type of numbers, especially given the problems with the drugs. What is your bases for advising me to start now?Will the high load destroy my systems even if tcells stay way up 350?? Kevin

Response from Mr. Vergel

First of all, I can not advise you on anything since I am not a doctor. I am only telling you what I would do as a patient. There is still controversy on when to start. The US guidelines are different from the European. You are right, you may be going thorugh the acute phase of the infection and your VL may go down later. So keep an eye on it. If it does not, I would definitely try to bring it down with a dug combo that may present fewer metabolic side effects. If you decide to start therapy, talk to your doctor about the pros and cons of starting with a protease combo versus a protease sparing combo. Also, I understand the UK clinician community is not supporting the use of Zerit for people who are just starting therapy because of the potential side effects in the long term.



Previous
vitamins ! pill taking habit ?
Next
Lifting weights

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement